Georgia, 2025

Hail in Georgia, April 24, 2025

April 24, 2025 · NWS FFC · 5 events in 2 counties and zones

Scattered afternoon and evening thunderstorms produced patches of hail in portions of north and central GA. Hail ranged from 1 to 2 inches, with the largest hail in eastern Taylor county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

Scattered afternoon and evening thunderstorms produced patches of hail in portions of north and central GA. Hail ranged from 1 to 2 inches, with the largest hail in eastern Taylor county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 24, 2:22 PM EST, 43 minutes earlier.

Area forecast discussion, Apr 24, 2:22 PM EST, 43 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
322 PM EDT Thu Apr 24 2025

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This evening through Friday)
Issued at 305 PM EDT Thu Apr 24 2025

500 mb analysis reveals a somewhat nebulous flow pattern across
the Southeast. Fairly dense cloud cover this morning and early
afternoon has delayed convective initiation, so showers and storms
have just now begun to develop across portions of central
Georgia, where there are breaks in the cloud cover. SPC
mesoanalysis indicates 20 kts or less of bulk shear, so activity
will be slow-moving, which could mean periods of heavy rainfall
and the possibility of localized nuisance flooding, if heavy
rainfall occurs over urban areas or areas with poor drainage. SPC
mesoanalysis also indicates 2000-2500 J/kg of SBCAPE where breaks
in cloud cover have allowed for insolation, so expect increasing
coverage of showers and storms through the rest of the afternoon
and early evening. Mid-level lapse rates will struggle to exceed
6.5 C/km, so while updrafts may initiate with ease due to surface-
based instability, not expecting intense, long-lived updrafts
supportive of severe storms. That said, a few strong storms with
gusty winds and frequent cloud-to-ground lightning will be
possible. Scattered showers and isolated storms may persist well
into the overnight hours amid the soupy airmass (PWAT of 1.2" to
1.8") in place across the Southeast.

The question mark for tomorrow (Friday) is the potential for
upscale growth of convection in the evening as a shortwave trough
traverses the murky mid-/upper-level flow pattern. The CAMs vary
in their depiction of the timing and evolution of convection, so
more details will be gleaned over the next 12-24 hours as
additional model runs come in. Should convection organize into an
MCS/QLCS, gusty to damaging wind gusts and hail will be hazards.

Martin

&&

.LONG TERM...
(Saturday morning through next Wednesday)
Issued at 305 PM EDT Thu Apr 24 2025

Key Messages:

 - Scattered showers and thunderstorms will continue through
   Saturday, with drier and slightly milder conditions Sunday into
   early next week.

 - Another weak cold front approach the area from the N by
   Wednesday.

Deep moisture will continue across the area though Saturday, with
scattered, mostly diurnal shower and thunderstorm activity. A weak
cold front will finally sink S across the area on Sunday, ushering
in drier and- dare I say it- milder conditions to much of the County
Warning Area (CWA). However, temperatures will still be 5 to 10
degrees above normal.

As the front pushes S, a weak wedge will develop across the NE half
of the area as surface high pressure slides over the Mid-Atlantic
states.

Another cold front will approach the area from N by Wednesday, with
increasing shower and thunderstorm activity across the N portion of
the CWA.

Highs on Saturday will range from the mid 70s across the NE
mountains to near 90 across the extreme S. As the milder air starts
to filter in, lows Sunday morning will range from the mid 50s across
the N (behind the front) to the mid 60s across the S (ahead of the
front). Daytime highs will gradually come down a degree or two each
day through Monday, then start to warm back up by Tuesday and
Wednesday.

This will be my last AFD with the NWS. It has been an honor
serving the American public for the past 30+ years. /SEC

&&

.AVIATION...
(18Z TAFS)
Issued at 147 PM EDT Thu Apr 24 2025

The main change to the TAFs this afternoon has been to hone the
timing of convection later today and tonight. Dense cloud cover
has delayed convective initiation, so have a TEMPO for TSRA at ATL
and the other metro sites from 21z to 01z, at AHN from 23z to
03z, and at MCN and CSG from 20z to 00z. Areas of BR and patchy FG
will be possible overnight, especially where SHRA or TSRA occur.
Winds will be ESE to SE at 3-7 kts for the rest of today, becoming
light (less than ~4 kts) overnight. At ATL, a wind shift from SSE
to SSW is currently forecast for tomorrow (Friday) ~18z.

//ATL Confidence...18Z Update...
Medium confidence on all elements.

Martin

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          60  80  60  82 /  60  70  60  40
Atlanta         63  81  63  82 /  60  70  50  40
Blairsville     57  73  56  77 /  60  80  60  60
Cartersville    61  81  59  82 /  60  70  50  50
Columbus        63  87  63  87 /  30  30  30  20
Gainesville     62  77  61  81 /  60  80  60  40
Macon           61  85  62  87 /  30  30  40  30
Rome            60  81  60  82 /  50  70  50  40
Peachtree City  60  82  60  84 /  50  60  40  40
Vidalia         63  87  64  89 /  20  20  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Martin
LONG TERM....SEC
AVIATION...Martin
Hazardous weather outlook, Apr 24, 3:32 AM EST, 11 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
Issued by National Weather Service Birmingham AL
432 AM EDT Thu Apr 24 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-250845-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
432 AM EDT Thu Apr 24 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Today and Tonight...

Scattered thunderstorms will be possible this afternoon and
evening across portions of north Georgia. Severe weather is not
anticipated at this time. However, a strong storm or two capable
of strong wind gusts and small hail will be possible, especially
during the afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Isolated thunderstorms are forecast for Friday through Sunday
across portions of north and central Georgia, with highest chances
across north Georgia. Widespread severe storms are not expected
at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Apr 24, 9:06 AM EST, 5 hours 59 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1006 AM EDT Thu Apr 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     Tstm Wnd Gst     Vidalia                 32.22N 82.41W
04/23/2025  M52 MPH          Toombs             GA   Mesonet

&&
Special weather statement, Apr 24, 2:15 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
315 PM EDT Thu Apr 24 2025

GAZ046>048-241945-
Walton GA-Rockdale GA-Newton GA-
315 PM EDT Thu Apr 24 2025

...A strong thunderstorm will impact portions of east central
Rockdale, central Walton and north central Newton Counties through
345 PM EDT...

At 314 PM EDT, a strong thunderstorm was over Gum Creek, or near
Covington, moving northeast at 5 mph.

HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Walnut Grove, Herndonville, Between, Gum Creek, Monroe, Youth,
Jersey, Pannell, Oxford, Good Hope, Loganville, and Conyers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3375 8356 3363 8387 3371 8398 3389 8381
TIME...MOT...LOC 1914Z 221DEG 6KT 3370 8388

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, Apr 24, 2:24 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
324 PM EDT Thu Apr 24 2025

GAZ069-079-080-242000-
Taylor GA-Upson GA-Talbot GA-
324 PM EDT Thu Apr 24 2025

...A strong thunderstorm will impact portions of southeastern Upson,
northeastern Talbot and northwestern Taylor Counties through 400 PM
EDT...

At 323 PM EDT, a strong thunderstorm was over Po Biddy Crossroads, or
near Talbotton, moving northeast at 5 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Baldwinville, Lincoln Park, Prattsburg, Big Lazer Creek Wma,
Carsonville, Wesley Church, Po Biddy Crossroads, Thomaston,
Talbotton, and Salem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3268 8453 3289 8433 3273 8418 3271 8419
      3261 8443
TIME...MOT...LOC 1923Z 221DEG 6KT 3268 8444

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Apr 24, 2:42 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
342 PM EDT Thu Apr 24 2025

GAZ035-037-047-049-242015-
Morgan GA-Walton GA-Barrow GA-Oconee GA-
342 PM EDT Thu Apr 24 2025

...A strong thunderstorm will impact portions of northwestern Oconee,
southeastern Barrow, north central Morgan and Walton Counties through
415 PM EDT...

At 342 PM EDT, a strong thunderstorm was over Jersey, or near Monroe,
moving northeast at 10 mph.

HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Walnut Grove, Ebenezer, Good Hope, Between, Monroe, Youth, Pannell,
Campton, Bostwick, Herndonville, Gratis, Jersey, North High Shoals,
and Statham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3374 8345 3367 8380 3368 8382 3378 8388
      3396 8361
TIME...MOT...LOC 1942Z 240DEG 10KT 3374 8379

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, Apr 24, 2:47 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
347 PM EDT Thu Apr 24 2025

GAZ059-060-072-242015-
Putnam GA-Jones GA-Jasper GA-
347 PM EDT Thu Apr 24 2025

...A strong thunderstorm will impact portions of southwestern Putnam,
north central Jones and southeastern Jasper Counties through 415 PM
EDT...

At 347 PM EDT, a strong thunderstorm was over Round Oak, or 9 miles
northwest of Gray, moving north at 5 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Round Oak, Monticello, Stanfordville, Adgateville, and Hillsboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3305 8350 3308 8369 3332 8374 3328 8345
TIME...MOT...LOC 1947Z 191DEG 6KT 3313 8362

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The radar

The Robins AFB radar (KJGX), 83 km away, was scanning. The volume nearest the first event began at 20:03 UTC.

Open the radar archive at this moment

Event by event

5 hail. Local standard time, as filed.

Hail, Taylor

When
April 24, 3:05 PM EST to 3:07 PM EST
Where
Taylor County, 2.82 mi NNW of Fickling Mill
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
32.640, -84.240

Quarter-sized hail was reported in north taylor county between butler and fickling mill.

Hail, Taylor

When
April 24, 4:12 PM EST to 4:13 PM EST
Where
Taylor County, 0.9 mi SE of Reynolds
Measured
2 in hail
Reported by
Emergency Manager
Coordinates
32.560, -84.090

Emergency manager provided a picture of 2 inch hail from reynolds.

Hail, Taylor

When
April 24, 4:15 PM EST to 4:16 PM EST
Where
Taylor County, 1.5 mi SSE of Reynolds
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
32.550, -84.090

Broadcast media provided a photo of golf ball sized hail in reynolds. The location was estimated by radar.

Hail, Taylor

When
April 24, 4:17 PM EST to 4:18 PM EST
Where
Taylor County, 0.58 mi SSE of Reynolds
Measured
1.5 in hail
Reported by
Public
Coordinates
32.562, -84.096

Picture on social media of ping pong ball sized hail at the intersection of n crawford st and horry st.

Hail, Carroll

When
April 24, 7:20 PM EST to 7:21 PM EST
Where
Carroll County, 4.77 mi NNE of Temple
Measured
1 in hail
Reported by
Public
Coordinates
33.789, -84.987

Public caller reported hail ranging from the size of a pea to the size of a quarter near the intersection of chrissy dr and kenny ln with hail falling for 15 minutes.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2025Every state in 2025This day in weather historyWarnings in Georgia, April 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1261117, 1261118, 1261119, 1261120, 1261121.